# SDR 2005FA0000095

- Difficulty date: December 3, 2004
- Submitted: February 14, 2005
- Operation: General aviation
- Aircraft: N361MA
- Make and model: Mtsbsi MU2B40
- Aircraft serial: 429SA
- Engine: Garrtt TPE331*
- System (JASC): 2435 · Starter-Generator
- Part: Bearing Support
- Part number: 23046110
- Condition: Loose
- Location: Bearing
- Component: Starter Gen
- Component part number: 23046028
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 400 HOUR SPECIAL ENGINE INSPECTION OF STARTER GENERATOR THE AFT BEARING RETAINER SCREWS WERE FOUND BACKED OUT, WHICH CAUSED AFT BEARING TO BE LOOSE.  BEARING FAILURE CAN CAUSE CATASTROPHIC FAILURE OF STARTER GENERATOR.  4 MS3526543 SCREWS HOLD RETAINER TO FRAME.  THE SCREWS HAVE HOLES IN HEAD FOR SAFTEY WIRE, BUT WERE NOT SAFTIED.  THE AVAILABLE CMM FOR THE S/G DOES NOT MENTION SAFTEYING THESE SCREWS.  SCREWS TIGHTENED AND SAFTIED AND UNIT PUT BACK IN SERVICE.  SUGGEST OPERATORS OF AIRCRAFT PERIODICALLY REMOVE UNIT AND COOLING FAN COVER AND ENSURE BEARING RETAINER IS SECURE. (K)
